Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Need help with Xanax taper please


[el...]

Recommended Posts

Hello, I have been on this site for a few months and really did not do enough research on Xanax tapering.  I was also in a very emotional state.  I have tapered to 1 1/8 .25 mg  Xanax Tablet, cutting with a blade, from two .25 mg Xanax tablets.  I have been suffering for months since this was prescribed for  sleep.  I have a few issues; my doctors push me hard to speed up the taper, want me to do 1/4 tablet or an 1/8 tablet every five days.  I have been doing .03 mg (1/8 )cut every week to 8 days.  It is getting harder.  They don’t believe I have dependence now and I believe for  months interdose symptoms.  I only take it at night. Still Fall right  to sleep with it.  Don’t know what to do now: I have been down to 1 1/8  Tablet for a week.  Have symptoms, burning arms off and on neck , headaches, nit feeling well, etc they come and go, And my own anxiety about this whole situation. Last night woke up with burning And tightness on right side of head, scared.  I can push myself to function by being active through the symptoms.  The doctors think I am on such a low dose That interdose

symptoms should not be a problem.  I am going on the fifth month of this.  I know I need new doctors

but just can’t find one.  Vicious circle.  At this point if Went down to .25 mg it would be stable Pill and

maybe I could get more stable?  I guess I am just scared now of more suffering.  Is it possible to save

this taper?  Would I split .25 in half and take in morning and night? I am so sensitive to drugs not sure

I would tolerate Valium.  .  I did buy a scale would that help the symptoms if weighed the dose?  It is a

scale recommended by this site...nit sure if it can weigh Down to .03 mg.  I guess I am looking for some hope. Thank you Elise

 

Link to comment
Share on other sites

I don't feel you need new Dr's as long as the ones you have continue to provide the prescriptions you need to complete your taper.  Too often we think they can supply the magic bullet we seek to take the pain away but no one can do that but you by continuing to taper and recovering from this nightmare.

 

This same thinking applies to your thoughts about using a scale, it won't take away your symptoms, it will increase your accuracy and perhaps even things out a bit if you've been making cuts which aren't consistent but the pain will still be here until you get off the drug and recover.

 

We can help you with the math if you want to crush and weigh your pills, let us what you'd like to do.

Link to comment
Share on other sites

Thank you Pamster for your response.  I guess that means it is doable.  I will get the scale out and let you know about that.  My next taper is to one .25 mg pill.  iWorks appreciate the help as I have no clue about the scale.  It means a lot to have the support here, Elise
Link to comment
Share on other sites

Do you want to slow your taper way down, will the Dr continue to support you with enough supply?  Just wondering about the rate you'd like to proceed with.
Link to comment
Share on other sites

They have been pushing me to cut 1/8 every four days.  I did a 1/8 this week and don’t feel great but am also stressed and scared.  I might do 1 1/8 again tonite.  I don’t think they will let me go longer. I was wondering about splitting the .25 mg dose?  One at bedtime and one later...not sure when.  I tried to A little initially and didn’t like the way it made me feel...somehow didn’t work out.  The bedtime dose I would just take and turn the light off.  Had no idea how strong it was for me.  Is this doable? Thank you so much, Elise
Link to comment
Share on other sites

Pa stet, I forgot to ask about liquid Xanax.  The doctor said you can’t get a syringe to measure the dose to .03 mg or .06 mg.  Are you familiar with that?  Surprised I feel so bad with small taper. Thanks Elise
Link to comment
Share on other sites

Most members who are tapering Xanax split the dose, some 4 times a day so do whatever you need to do.

 

I'm not aware of a liquid version of Xanax, however, your Dr could prescribe a liquid through a compounding pharmacy.

 

 

 

 

Link to comment
Share on other sites

Pamster, thank you for your consistent replies.  At this point dividing one .25mg tablet four times a day or less is something I am wondering about.  But seems so little...I am having very hard symptoms when I cut... unwell. After five days Much better but have persistent numbing of hands and shoulders. Ian wondering if continuing with single dose will set me up for permanent problems when I am done? In evening I get symptoms that resolve with bedtime dose.  I have been dealing with afternoon evening symptoms for months. Thanks Elise
Link to comment
Share on other sites

Are you in the US?  If so, a 1 mg/mL oral concentrate of alprazolam is available from Hikma Pharmaceuticals.

 

As for your question about permanent problems with taking a single dose, I doubt this would cause permanent problems because your body only recognizes the presence of the drug in total, you recognize the interdose and most people recover completely, at least that's what I've seen in my time here. 

Link to comment
Share on other sites

Pamster, such great information and news.  On the one hand so glad down half the dose but the next half with the symptoms different and somehow worse....want to ask a scary question.  At this point if I stabilize on .25 mg before tapering on, Is there a chance something bad would happen that could cause hospitalization?  I was normal before this..,have been through so much with these doctors and their ignorance or whatever.  I never knew what it really takes to get through a taper, I was blind sided and grateful for this site and the kind people here. It is all so powerful, no one would believe it.  E
Link to comment
Share on other sites

I can't imagine anything bad happening as you continue your taper, it will just be more of the same.  Some members report needing to slow down as they get nearer the end as symptoms seem to increase but you've been dealing with them long enough now to recognize them for what they are, just your body's reaction to the drug being eliminated and your brain working hard to get back to it's normal function.

 

Read chapter 3 of  The Ashton Manual, it helped me realize that what I was feeling was normal for this process, it helped lessen my fear.

Link to comment
Share on other sites

Ok, thank you fir the reassurance.  When you are off dies one feel better?  Do the symptoms lessen?  Uncharted area for me and Wondering what to expect.  I am going to try and slow the taper down... I have enough pills now..,90.... so I could do two weeks I think. Done in three months?🤞 Elise
Link to comment
Share on other sites

×
×
  • Create New...